I have been treated for major depressive disorder for over a year now. Currently I am taking 300mg daily of Effexor XR along with Ritalin to counteract the excessive sleepiness I've been getting with the antidepressant. I know that Effexor is considered the drug of last resort for most depressions, and now I am worried because I feel like I have lapsed into a depressive cycle--thoughts of suicide, uncontrollable crying, which led to me getting fired from my job because I wasn't being productive, my phone and electricity being turned off in my apartment, no money to wash clothes, not caring what or when I eat, and just laying in the dark at home crying because I don't see any signs of improvement. I can't afford my psychiatrist anymore, and I was denied free medicine 3 months ago because I earned $125 too much in a year .. although now things have changed (but the drug company refuses to revisit the application until 3 more months have passed). I am past the end of the rope. I feel like the rope has been jerked out of my hands and I have the choice to try to grab it while everyone else looks on and laughs or just resign myself to ending my life and being a burden on myself and others. Is it better for me to end my life with some shred of dignity or continue this downward spiral until something else kills me instead?
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
- Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.